Indiana, 2010Flooding and Damaging Winds in Indiana, June 13 to 14, 2010
June 13 to 14, 2010 · NWS IND · 16 events in 12 counties and zones
With a stationary boundary draped across the region from west to east, a line of thunderstorms pushed eastward into west-central Indiana from Illinois during the evening of June 13th. This bowing line of storms turned southeast as it entered the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- $2,000
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a stationary boundary draped across the region from west to east, a line of thunderstorms pushed eastward into west-central Indiana from Illinois during the evening of June 13th. This bowing line of storms turned southeast as it entered the forecast area. Numerous thunderstorm wind gusts and damage reports were received as this line of storms passed through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 1:09 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 1:09 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 PM EDT SUN JUN 13 2010
.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.
&&
.SYNOPSIS...WEAK HIGH PRESSURE WAS IN PLACE FROM THE GREAT LAKES
ACROSS INDIANA TO THE DEEP SOUTH EARLY THIS AFTERNOON. A WEAK
TROUGH OF LOW PRESSURE WAS FOUND ACROSS EASTERN KANSAS...NORTHERN
MISSOURI AND NOSED INTO WESTERN ILLINOIS. A LINE OF THUNDERSTORMS
WAS FOUND ACROSS EASTERN IOWA AND WESTERN ILLINOIS PUSHING
NORTHEAST. SURFACE FLOW ACROSS CENTRAL INDIANA WAS LIGHT AND
VARIABLE...ALTHOUGH HINTS OF A LINGERING BOUNDARY WERE FOUND
ACROSS THE FAR SOUTHERN PARTS OF CENTRAL INDIANA. DEW POINT
TEMPERATURE REMAINED VERY MOIST AND UNCOMFORTABLE...AROUND 70.
&&
.NEAR TERM.../TONIGHT/.
H8 ANALYSIS EARLY THIS MORNING SHOWS WEAK RIDGING IN PLACE ACROSS
INDIANA AND ONGOING CONVECTION TO OUR WEST APPEARS TO BE RIDING THE
RIDGE TO THE NORTH. THUS THE PROTECTIVE RIDGE SHOULD KEEP THUNDER
CHANCES MAINLY CONTAINED TO THE NORTHERN PARTS OF THE FORECAST
AREA THIS EVENING. AN ISOLATED DIURNAL TSRA CANNOT BE RULED OUT
ACROSS THE SOUTH. THUS WILL TAPER POPS FROM HIGHEST ACROSS THE
NORTH TO LOWEST ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA.
PROTECTIVE RIDGE BEGINS TO MOVE EAST OVERNIGHT AND OVERNIGHT TSRA
DEVELOPMENT IS EXPECTED ACROSS THE MID MISSISSIPPI RIVER VALLEY
AND THICKNESS PROPAGATION INDICATES MOVEMENT TO CENTRAL INDIANA.
THUS WILL NEED TO INCLUDE MORE CHANCES FOR THUNDERSTORMS OVERNIGHT.
GIVEN THE VERY WARM AND HUMID AIR MASS IN PLACE AND LITTLE CHANGE
IN AIR MASS WILL KEEP LOW TEMPS NEAR EXPECTED DEW POINTS AROUND
70...WHICH MAVMOS HANDLES QUITE WELL.
&&
.SHORT TERM.../MONDAY THROUGH TUESDAY NIGHT/.
ACTIVE WEATHER PATTERN TO PERSIST DURING THE EARLY PART OF THE WORKWEEK.
WEAK SURFACE LOW AND ASSOCIATED UPPER WAVE IS EXPECTED TO PUSH
ACROSS CENTRAL INDIANA DURING THE AFTERNOON AND EARLY EVENING
HOURS ON MONDAY. PLENTIFUL MOISTURE IS AVAILABLE. FORECAST
SOUNDINGS FOR MONDAY SHOW CAPE NEAR 1.5-2K J/KG AND LI/S OF -4 TO
-5. H7 TEMPS APPEAR TO FALL BELOW 10C...AND THE MID LEVEL CAP
APPEARS DETERIORATED. THUS TSRA APPEAR LIKELY ON MONDAY. SEVERE
THREAT REMAINS ON MONDAY...WITH MAIN THREAT BEING DAMAGING WINDS.
HEAVY RAIN WILL ALSO BE POSSIBLE..ESPECIALLY AS PWATS ARE AGAIN
NEAR 2 INCHES. THIS COULD RESULT IN FLASH FLOODING IN SPOTS THAT
HAVE ALREADY SEEN HEAVY RAINS OVER THE PAST COUPLE OF DAYS.
DUE TO VARIABLE CLOUDINESS AND PERIODS OF SUN WILL STICK CLOSE TO
MAVMOS HIGHS AS THEY APPEAR PRETTY REASONABLE. ANY AREAS THAT DO
SEE SUN WILL SURELY SHOOT WARMER QUICKLY...WHILE AREAS THAT REMAIN
MOSTLY CLOUDS MAY NOT REACH MAVMOS HIGHS.
NAM EJECTS A UPPER WAVE ACROSS THE AREA AND APPEARS TO BE QUITE
OVERAGGRESSIVE...SUGGESTING OVER 2 INCHES OF RAIN AT IND. ALTHOUGH
HEAVY RAIN APPEARS POSSIBLE THIS APPEARS RATHER OVERDONE AND LOOKS
LIKE CONVECTIVE FEEDBACK. THIS BEING SAID...THE GFS AGREES A WAVE
WILL CONE ACROSS INDIANA ON MONDAY EVENING AS A WEAK LLJ STREAMS
ACROSS THE MIDDLE MISSISSIPPI VALLEY TOWARD CENTRAL INDIANA. THUS
AGAIN MORE TSRA LOOK LIKELY ON MONDAY NIGHT INTO EARLY TUESDAY.
AGAIN WITH WITH THE VERY HUMID AIR MASS IN PLACE...LOW
TEMPERATURES NEAR THE EXPECTED DEW POINTS AROUND 70 WILL BE THE
WAY TO GO.
THE WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ON
TUESDAY. FORECAST SOUNDINGS AGAIN SHOW BOUNTIFUL CAPE OVER 2500
J/KG AND AGAIN LI/S NEAR -5 TO -6. UPPER SUPPORT SHOWS A RIDGE
EXITING TO OUR EAST AND ANOTHER SHORT WAVE APPROACHING FROM THE
CENTRAL PLAINS. HOWEVER CONFIDENCE IN TIMING OF THE WAVES AT THIS
POINT IS DETERIORATING. THUS WILL NEED TO CONTINUE LIKELY POPS ON
TUESDAY WITH HIGH TEMPS IN THE UPPER 80S.
YET ANOTHER WAVE WAVE PUSHES ACROSS THE REGION ON TUESDAY NIGHT.
WILL NEED TO CONTINUE CHANCE POPS AND WARM LOW TEMPERATURES AGAIN
AS THE PERSISTENT PATTERN REMAINS.
&&
.LONG TERM.../WEDNESDAY THROUGH SUNDAY/.
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE END OF
THE WORKWEEK AND INTO NEXT WEEKEND. ECMWF AND GFS CONTINUE TO SUGGEST A
VERY WARM AND HUMID AIR MASS ACROSS THE OHIO VALLEY. GIVEN THE
CONTINUE QUICK FLOW ALOFT CONFIDENCE IN RUN TO RUN CONSISTENCY IS
LOW. AS THINGS APPEAR NOW...A WEAK COOL FRONT IS EXPECTED TO PUSH
ACROSS THE AREA WEDNESDAY MORNING AND ALLOW AN UPPER RIDGE TO
BUILD ACROSS THE AREA THROUGH THURSDAY. HOWEVER GIVEN THE VERY
WARM AND MOIST AIR MASS...DIURNAL CONVECTIVE ACTIVITY CANNOT BE
RULED OUT ON THURSDAY.
ECMWF THEN HINTS AT A COUPLE OF QUICK WAVES PUSHING ACROSS THE
OHIO VALLEY AS THE RIDGE WEAKENS ON FRIDAY AND SATURDAY.
AGAIN...CONFIDENCE IN TIMING IS LOW BUT CHANCE POPS FOR THUNDER
SEEMS VERY REASONABLE GIVEN THE WARM AND MOIST AIR MASS IN PLACE.
SIMILAR TO WEDNESDAY...ANOTHER COOL FRONT IS QUICKLY EXITING THE
AREA ON SUNDAY MORNING...BUT AGAIN DUE TO TIMING AND CONFIDENCE
UNCERTAINTY...DIURNAL CONVECTIVE ACTIVITY CANNOT BE RULED OUT.
&&
.AVIATION.../DISCUSSION FOR 131800Z TAFS/...
MVFR CEILINGS CONTINUE TO SLOWLY LIFT AND MIX OUT EARLY THIS
AFTERNOON. THIS HAS KEPT HEATING AND INSTABILITY LIMITED ACROSS
CENTRAL INDIANA UP TO THIS POINT...BUT EXPECT A STEADY INCREASE IN
LOW LEVEL MOISTURE AND INSTABILITY INTO THE EARLY EVENING FROM THE
WEST. RIDGING ALOFT WILL FLATTEN AND ENABLE THE STAGNANT FRONTAL
BOUNDARY TO MIGRATE INTO THE FORECAST AREA OVERNIGHT.
VERY DIFFICULT TO PLACE ANY SORT OF TIMING INTO CONVECTIVE
DEVELOPMENT WITH SHORT WAVES EMBEDDED IN THE UPPER FLOW AND
DRIFTING ACROSS THE REGION. CURRENT CONVECTION OVER WESTERN
ILLINOIS MAY GRAZE KLAF IN A FEW HOURS...OTHERWISE EXPECT
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS CENTRAL INDIANA DURING
THE SECOND HALF OF THE AFTERNOON AND EVENING. WILL MAINTAIN VCTS
AT ALL TERMINALS FROM LATE AFTERNOON INTO THE OVERNIGHT. AS
CONVECTION EVOLVES OVER THE NEXT SEVERAL HOURS...WILL HANDLE
ADDITIONAL DETAIL IN THE FORM OF AMENDMENTS. LIKELY TO SEE
CEILINGS FALL BACK TO MVFR AND POSSIBLY LOWER TOWARDS DAYBREAK
MONDAY AS THE FRONT SETTLES OVER CENTRAL INDIANA.
WINDS WILL BACK TO A MORE SOUTHERLY DIRECTION THIS EVENING AND
OVERNIGHT...BEFORE VEERING TO THE SOUTHWEST ON MONDAY IN VICINITY
OF THE FRONT. ADDITIONAL CONVECTION IS EXPECTED MONDAY
AFTERNOON/NIGHT ACROSS THE REGION.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM...PUMA
AVIATION...RYAN
Hazardous weather outlook, Jun 13, 2:03 PM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EDT SUN JUN 13 2010
INZ021-030-031-036>042-045>049-052>057-062>065-070>072-141915-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
303 PM EDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-141915-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
303 PM EDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-067-141915-
SULLIVAN-KNOX-
303 PM EDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ061-068-069-141915-
GREENE-DAVIESS-MARTIN-
303 PM EDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
PUMA
In the hours before
Local storm report, Jun 13, 1:19 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 PM EDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 1 N MARTINSVILLE 39.44N 86.42W
06/12/2010 MORGAN IN EMERGENCY MNGR
SEVERAL TREES DOWN AT 1959 BLUE BLUFF RD.
&&
ABAKERLocal storm report, Jun 13, 1:23 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SW RAINSVILLE 40.42N 87.32W
06/12/2010 WARREN IN LAW ENFORCEMENT
TREES DOWN AND HIGH WATER REPORTED ALONG ROCKY FORD ROAD
IN THE BRISCOE ROAD AREA. NO FURTHER INFO. AVAIL.
0620 PM TSTM WND GST 3 SSW ATTICA 40.25N 87.27W
06/12/2010 E55.00 MPH FOUNTAIN IN MESONET
COCORAHS OBSERVER ESTIMATING 50 TO 60 MPH WIND.
0622 PM FLOOD 1 NW RAINSVILLE 40.43N 87.33W
06/12/2010 WARREN IN LAW ENFORCEMENT
HIGH WATER REPORTED ON COUNTY ROAD 850 NORTH. NO DETAILS
AVAIL.
0640 PM HEAVY RAIN 3 SSW ATTICA 40.25N 87.27W
06/12/2010 M0.33 INCH FOUNTAIN IN MESONET
RAINFALL IN 20-MINUTE PERIOD ENDING APPROX 640 PM EDT.
RECEIVED FROM COCORAHS OBSERVER
0710 PM TSTM WND GST 3 SW CRAWFORDSVILLE 40.01N 86.94W
06/12/2010 M64.00 MPH MONTGOMERY IN TRAINED SPOTTER
NEAR LAKE HOLIDAY
0745 PM TSTM WND DMG KOKOMO 40.48N 86.13W
06/12/2010 HOWARD IN AMATEUR RADIO
6 INCH TREE LIMB DOWN
0750 PM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
06/12/2010 BOONE IN TRAINED SPOTTER
POWER LINES DOWN
0753 PM TSTM WND GST ZIONSVILLE 39.95N 86.27W
06/12/2010 M63.00 MPH BOONE IN TRAINED SPOTTER
0820 PM TSTM WND DMG 3 NNW PARAGON 39.44N 86.58W
06/12/2010 MORGAN IN TRAINED SPOTTER
ROOFTOP OF MODULAR HOME PARTIALLY OR COMPLETELY BLOWN OFF
AT 963 LETTERMAN LANE. TIME ESTIMATED.
0835 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
06/12/2010 MORGAN IN AMATEUR RADIO
6 INCH TREE LIMB DOWN 2 MILES EAST OF STATE ROUTE 37 ON
STATE ROUTE 44
0835 PM TSTM WND DMG 1 N MARTINSVILLE 39.44N 86.42W
06/12/2010 MORGAN IN EMERGENCY MNGR
SEVERAL TREES DOWN AT 1959 BLUE BLUFF RD.
0835 PM TSTM WND DMG 2 NNW MARTINSVILLE 39.45N 86.44W
06/12/2010 MORGAN IN LAW ENFORCEMENT
MULTIPLE HOMES WITH TREES DOWN ON THEM. MULTIPLE BIG
TREES UPROOTED. DAMAGE OCCURRED IN LAKE EDGEWOOD AREA.
0845 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
06/12/2010 MORGAN IN AMATEUR RADIO
8-INCH TREE LIMB DOWN IN DOWNTOWN
0847 PM TSTM WND GST WAVERLY 39.56N 86.27W
06/12/2010 M64.00 MPH MORGAN IN TRAINED SPOTTER
MEASURED AT INTERSECTION OF SR144 AND SR67
0900 PM TSTM WND GST 6 NE MARTINSVILLE 39.48N 86.34W
06/12/2010 E55.00 MPH MORGAN IN TRAINED SPOTTER
0917 PM FLOOD FRANKLIN 39.49N 86.06W
06/12/2010 JOHNSON IN TRAINED SPOTTER
ONE FOOT OF WATER ON DOWNTOWN STREETS NEAR JEFFERSON AND
STATE ROUTE 31
&&
ABAKERSpecial weather statement, Jun 13, 4:33 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EDT SUN JUN 13 2010
INZ028-029-035-036-043>045-051-052-132345-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE
533 PM EDT SUN JUN 13 2010
...STRONG THUNDERSTORMS ENTERING CENTRAL INDIANA...
AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER
EAST CENTRAL ILLINOIS...NEAR THE CITIES OF
CHAMPAIGN...DANVILLE...EDGAR...AND MATTOON. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL BEGIN TO CROSS THE STATE LINE INTO INDIANA
WITHIN THE NEXT SEVERAL MINUTES.
CITIES IN THE PATH OF THESE STORMS INCLUDE
WILLIAMSPORT...ATTICA...VEEDERSBURG...NEWPORT...CLINTON...TERRE
HAUTE...AND SURROUNDING AREAS.
THREATS WITH THESE STORMS WILL INCLUDE STRONG GUSTY
WINDS...HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING.
SEEK A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY INTENSIFY. BE ALERT FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
NIELD
Local storm report, Jun 13, 5:04 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL TERRE HAUTE 39.47N 87.38W
06/13/2010 E0.25 INCH VIGO IN AMATEUR RADIO
&&
HEROLDLocal storm report, Jun 13, 5:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN TERRE HAUTE 39.47N 87.38W
06/13/2010 M0.50 INCH VIGO IN AMATEUR RADIO
AMOUNT RECEIVED WITHIN PAST 10 MINUTES
&&
HEROLDEvent by event
12 thunderstorm wind, 3 flood, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Tippecanoe
- When
- June 13, 5:40 PM EST
- Where
- Tippecanoe County, 1.73 mi ESE of Romney
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.240, -86.870
A live walnut tree was downed near County Roads 1300 South and 400 West.
Thunderstorm Wind, Montgomery
- When
- June 13, 5:45 PM EST
- Where
- Montgomery County, 0.69 mi N of Crawfordsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.040, -86.900
A few medium-sized trees were reported down on city streets.
Thunderstorm Wind, Clinton
- When
- June 13, 6:05 PM EST
- Where
- Clinton County, 0.87 mi SE of Reagan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.190, -86.510
A wind gust, estimated at 60 mph, was observed 6 miles south of Frankfort.
Thunderstorm Wind, Hendricks
- When
- June 13, 6:21 PM EST
- Where
- Hendricks County, 0.61 mi SE of Danville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 39.763, -86.523
A wind gust, measured at 60 mph, was observed in north Danville.
Thunderstorm Wind, Hamilton
- When
- June 13, 6:32 PM EST
- Where
- Hamilton County, Sheridan
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 40.130, -86.220
A wind gust, measured at 67 mph, was observed in Sheridan.
Thunderstorm Wind, Hamilton
- When
- June 13, 6:35 PM EST
- Where
- Hamilton County, 0.27 mi N of Sheridan
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.134, -86.220
A wind gust, measured at 75 mph, was observed in Sheridan on a Davis Weather Instruments meter.
Thunderstorm Wind, Hamilton
- When
- June 13, 6:39 PM EST
- Where
- Hamilton County, 1.24 mi NW of Carmel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.995, -86.144
A wind gust, estimated at 60 mph, was observed in northwest Carmel.
Heavy Rain, Boone
- When
- June 13, 6:40 PM EST to 7:05 PM EST
- Where
- Boone County, 0.98 mi N of Big Spgs
- Reported by
- Amateur Radio
- Coordinates
- 40.084, -86.251
Rainfall of one inch was measured over a 25 minute period, approximately. Local flooding of streets and fields were observed.
Thunderstorm Wind, Hamilton
- When
- June 13, 6:48 PM EST
- Where
- Hamilton County, 0.74 mi NW of Fishers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.979, -86.028
A wind gust, estimated at 60 mph, was observed at 131st Street and Allisonville Road in northwest Fishers.
Thunderstorm Wind, Hancock
- When
- June 13, 7:02 PM EST
- Where
- Hancock County, 1.14 mi WNW of Woodbury
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.928, -85.919
A wind gust, estimated at 62 mph, was observed in McCordsville near 96th Street and Olio Road.
Thunderstorm Wind, Madison
- When
- June 13, 7:20 PM EST
- Where
- Madison County, 0.83 mi SSW of Ingalls
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 39.958, -85.803
Trees were reported down on roadways in the town of Ingalls.
Thunderstorm Wind, Lawrence
- When
- June 13, 7:29 PM EST
- Where
- Lawrence County, 0.69 mi S of Judah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -86.530
A wind gust, estimated at 60 mph, was observed 5 miles north of Oolitic. Pea sized hail also accompanied the wind gust.
Thunderstorm Wind, Jackson
- When
- June 13, 8:50 PM EST
- Where
- Jackson County, 1.12 mi SSE of Seymour
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 38.956, -85.890
Several trees were reported down in Seymour.
Flood, Morgan
- When
- June 14, 7:34 AM EST to 9:34 AM EST
- Where
- Morgan County, 1.34 mi SSW of Wilbur to 1.24 mi S of Wilbur
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.501, -86.505
The Morgan County Sheriffs Office reported high water in several locations northwest of Martinsville, including along Upper Patton Park Road.
Flood, Putnam
- When
- June 14, 7:40 AM EST to 9:40 AM EST
- Where
- Putnam County, 2.91 mi W of Belle Union
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.544, -86.734
The Putnam County Sheriffs Office reported high water on Interstate 70 at mile mark 44.
Flood, Putnam
- When
- June 14, 7:40 AM EST to 9:40 AM EST
- Where
- Putnam County, 0.4 mi ESE of Putnamville to 0.11 mi ENE of Putnamville
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.579, -86.863
The Putnam County Sheriffs Office reported high water near the intersection of County Roads 550 S and 75 W.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, June 13 to 18, 2010$817,000 · 1 in hail · 30 events
- Flash Flood in Nebraska, June 13 to 14, 2010$2.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 13 to 14, 2010$325,000 · EF1 · 8 events
- Lightning Strike in North Carolina, June 13, 2010$500,000 · 1 event
- Flood in Iowa, June 13 to 26, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, June 13, 2010$200,000 · 55 kt wind · 10 events
- Flood in Missouri, June 13, 2010$250,000 · 1 event
- Flood in Iowa, June 13, 2010$250,000 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2010$125,000 · 1.75 in hail · 6 events
- Flash Flood in Pennsylvania, June 13, 2010$150,000 · 1 event
- Flash Flooding and Hail in Illinois, June 13, 2010$65,000 · 1.25 in hail · 15 events
- Damaging Winds in South Carolina, June 13, 2010$30,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241706, 241708, 241709, 241710, 241712, 241716, 241713, 241726, 241717, 241721, 241722, 241725, 241737, 246959, 246964, 246967.